Kat, this happens with lots of anti-depressants as you know, namely the Tricyclics (Elavil, Tofranil, Doxepin etc), and now even the SNRI's (like Cymbalta and Effexor XR).Firstly, I would start with a soluble fiber supplement. I'd move slowly, and work my way up to 25-35 grams of fiber per day. I would be eating lots of fresh fruits and vegetables. I may even take a stool softener every other day if the constipation was really bad.She could switch anti-depressants, too. Cymbalta is in the same class, and she might find it less constipating. Or she could go to tricyclics. They are "constipating" but they might not be as much as the Effexor. I know that Elavil was more constipating for me than Tofranil (which alleviated 90% of my symptoms for a year).My suggestion is if she has tried adding fiber, stool softeners, and eating more fruits and vegetables, either to switch to Cymbalta or switch to a tricyclic (which would be started after she tapered off of Effexor, not at the same time).